MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CR0830
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the stent-assisted coil embolization procedure targeting an 8mm x 7 mm irregular shape aneurysm on the anterior communicating artery (acom) with subarachnoid hemorrhage, the 8 mm x 30 cm orbit galaxy complex frame coil (640cr0830 / 30083303) could not pass through the echelon 10 (medtronic) microcatheter during coil insertion through the microcatheter, before the coil exited the microcatheter.The physician found that the coil also became stretched.The coil was removed and replaced by another framing coil; the procedure was completed without any patient injury or complication.It was reported that continuous flush had been maintained through the microcatheter.Prior to the reported event, other coils went through the microcatheter without any resistance.There were no kinks on the microcatheter that could have contributed to the event; there was no coil entanglement with previously placed coil; this 8 mm x 30 cm orbit galaxy complex frame coil did not exit the microcatheter.There was no blood flow restriction or reduction associated with the reported event; no additional intervention required.It was reported that the product is available for return.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 05/14/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot 30083303.A review of manufacturing documentation associated with this lot (30083303) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the stent-assisted coil embolization procedure targeting an 8mm x 7 mm irregular shape aneurysm on the anterior communicating artery (acom) with subarachnoid hemorrhage, the 8 mm x 30 cm orbit galaxy complex frame coil (640cr0830 / 30083303) could not pass through the echelon 10 (medtronic) microcatheter during coil insertion through the microcatheter, before the coil exited the microcatheter.The physician found that the coil also became stretched.The coil was removed and replaced by another framing coil; the procedure was completed without any patient injury or complication.It was reported that continuous flush had been maintained through the microcatheter.Prior to the reported event, other coils went through the microcatheter without any resistance.There were no kinks on the microcatheter that could have contributed to the event; there was no coil entanglement with previously placed coil; this 8 mm x 30 cm orbit galaxy complex frame coil did not exit the microcatheter.There was no blood flow restriction or reduction associated with the reported event; no additional intervention required.The product was returned for evaluation; the investigational finding is documented below.Investigation summary: the non-sterile 8 mm x 30 cm orbit galaxy complex frame coil was returned contained in a pouch.Visual inspection was performed.The hub has no appearance of damage.The hypotube was kinked at 113.5cm, 115cm, and 121.5cm from the proximal end.The coil introducer was zipped and there was no damage noted on it.Microscopic inspection was performed.The support coil, the gripper, and the embolic coil were all inside the coil introducer and all were without any appearance of damage.Functional test could not be performed due to the hypotube being kinked in several areas.A review of manufacturing documentation associated with this lot (30083303) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformities related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 8 mm x 30 cm orbit galaxy complex frame coil could not pass through the echelon 10 microcatheter during coil insertion could not be confirmed through functional testing as the device was returned with the hypotube kinked in several areas; likely caused by forced applied though the exact cause of the kinks cannot be conclusively determined.The concomitant microcatheter was not returned.The reported issue that the coil became stretched was not confirmed; the embolic coil was returned still in the coil introducer and there was no damage noted on the embolic coil.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8605692
Report Number1226348-2019-00890
Device Sequence Number2359621
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number640CR0830
Device Lot Number30083303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/14/2019
06/11/2019
07/02/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date05/14/2019
06/11/2019
07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1